Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 105, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 5, 2007, 12:42 PM CDT for Chambers County, Tallapoosa County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 12:42 PM CDT (17:42 UTC)
- Expired
- Jun 5, 2007, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Chambers County, AL, Tallapoosa County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:45 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 11:45 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT TUE JUN 5 2007 .UPDATE...THIS AFTERNOON AND AVIATION DISCUSSIONS. && .DISCUSSION... LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL TROUGH ACROSS THE NATIONS MID SECTION THIS MORNING. SEVERAL SHORT WAVE TROUGHS ARE ROTATING THROUGH THE BASE OF THE TROUGH...AIDING IN CONVECTIVE DEVELOPMENT ALTHOUGH MAINLY ISOLATED. THE PROBLEM IS THAT THE UPPER LEVEL LIFTING MECHANISMS ARE FAIRLY WEAK AND OVERALL ATMOSPHERIC MOISTURE CONTENT IS LIMITED ACROSS CENTRAL ALABAMA. SEVERAL SURFACE TROUGHS HAVE ROTATED INTO THE REGION THE LAST FEW DAYS AND HAVE PROVIDED SOME SURFACE MOISTURE CONVERGENCE...BUT OVERALL CONVECTION AND NEEDED RAINFALL HAS BEEN LACKING. ANOTHER SURFACE TROUGH WILL MOVE INTO NORTHERN AND WESTERN SECTIONS THIS AFTERNOON...BUT BELIEVE WE WILL NOT GET MUCH IF ANYTHING GOING HERE. BEST MOISTURE AND CONVERGENCE REMAINS ALONG OLD SURFACE TROUGH SOUTHEAST. CURRENT POPS HANDLE THIS REASONING WELL. WITH CURRENT CUMULUS FIELD...APPROACHING SHORT WAVE...LATEST RADAR IMAGES...AND BEST CONVERGENCE...WILL INCREASE POPS TO SCATTERED SOUTHEAST AND BUMP ISOLATED TO NEAR CONVERGENT AXIS JUST NORTHWEST OF BHM. LOW WET BULB HEIGHTS AND SOME WIND SHEAR WILL MAKE A FEW HAIL STORMS POSSIBLE. WILL ADD MENTION IN HAZARDOUS FOR THIS AFTERNOON AND EARLY EVENING. CUMULUS FIELD STARTING TO DEVELOP SOUTHEAST AND NORTHWEST LATE THIS MORNING...WITH A BAND OF MID TO UPPER LEVEL CLOUDS NEAR THE I-20 CORRIDOR. EVEN WITH SOME CLOUDS AROUND...TEMPERATURE TRENDS HAVE BEEN RUNNING WITHIN TWO DEGREES OF YESTERDAYS CURVE. 06Z MOS GUIDANCE WAS TOO LOW AND THE 12Z RUN HAS REBOUNDED A BIT. WILL GENERALLY LEAVE THE HIGH TEMPERATURE FORECAST UNCHANGED WITH MOST LOCATIONS AROUND 90. THEREFORE...CURRENT FORECAST ON TRACK WITH GENERALLY ONLY A FEW ADJUSTMENTS TO THE HOURLY TEMP GRIDS. DEW POINTS ALSO RUNNING A BIT HIGHER AND WILL ADJUST...ALTHOUGH TREND OF DECREASING A BIT THIS AFTERNOON REMAINS. 75/LINHARES PREVIOUS DISCUSSION... WIDESPREAD RAIN CHANCES REMAIN ELUSIVE ACROSS CENTRAL ALABAMA THROUGH THE UPCOMING 7 DAY PERIOD. UPPER LEVEL TROUGH AND SERIES OF WEAK SHORTWAVES ACROSS THE EASTERN STATES WILL PROVIDE JUST A FEW SHOWERS TODAY. IN FACT...BEST CHANCE (IF ONE CAN CALL IT THAT) IS LIMITED TO THE SOUTHERN COUNTIES. FOR THOSE LOOKING FOR RAIN...IT STILL APPEARS THAT THINGS WILL GET WORSE BEFORE THEY GET BETTER. UPPER LEVEL RIDGE IS FORECAST TO BECOME ESTABLISHED ACROSS THE SOUTHEAST BY THE END OF THE WEEK. THIS KEEPS THE PRIMARY STORM TRACK WELL TO OUR NORTH AND WEST...AND WILL ALSO SERVE TO SUPPRESS MOST CONVECTIVE DEVELOPMENT. THIS IS ALSO THE STRONGEST RIDGE WE HAVE SEEN SO FAR THIS YEAR. 500 MB HEIGHTS AND 1000-850 MB THICKNESSES CONTINUE TO SUPPORT MID/UPPER 90S FOR HIGH TEMPS BY THE WEEKEND. WILL KEEP GOING ABOVE MOS MAX TEMPS FOR THIS REASON. AT THIS POINT...IT LOOKS LIKE SATURDAY HAS THE HIGHEST HOTNESS POTENTIAL. SINCE DAILY RAIN CHANCES DEPEND QUITE A BIT ON MESOSCALE FEATURES BEYOND THE RESOLUTION OF THE MODELS...IVE BROADBRUSHED 10-20 PERCENT POPS DURING THIS TIME. /61/ && .AVIATION...18Z TAF DISCUSSION. BEST MOISTURE AND CONVERGENCE LOCATED ACROSS SOUTHEAST ALABAMA THIS AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF TOI AND MGM...AND WILL ADD VCTS TO TAFS. BUT WILL MONITOR LATEST RADAR TRENDS FOR LAST MINUTE ADJUSTMENT. ALSO ADDED MENTION OF SCT012 TO TOI IN THE MORNING HOURS ALONG WITH MVFR VIS. ALL OTHER SPOTS WILL LEAVE VFR THE WHOLE PERIOD. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 5, 12:42 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 PM CDT TUE JUN 5 2007 ALZ011>015-017>050-061130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1242 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL ALABAMA THROUGH 8 PM. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH. THE BEST CHANCE OF A STRONG THUNDERSTORM WILL BE ALONG AND SOUTH OF A LINE FROM WEDOWEE TO CENTREVILLE. THE STORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY..MODERATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME....BUT EVERYONE SHOULD REMAIN ALERT FOR ISOLATED HAIL STORMS SOUTH.
In the hours before
Special weather statement, Jun 5, 11:51 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 AM CDT TUE JUN 5 2007 ALZ043-051715- ELMORE- 1151 AM CDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 1215 PM CDT... AT 1151 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF ECLECTIC...MOVING EAST AT 15 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE.
Special weather statement, Jun 5, 12:24 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1224 PM CDT TUE JUN 5 2007 ALZ036-037-043-051830- COOSA-ELMORE-TALLAPOOSA- 1224 PM CDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE...COOSA AND TALLAPOOSA COUNTIES UNTIL 130 PM CDT... AT 1222 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ALEXANDER CITY TO 16 MILES SOUTHWEST OF DADEVILLE...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Jun 5, 12:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1236 PM CDT TUE JUN 5 2007 ALZ034-035-051815- BIBB-CHILTON- 1236 PM CDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND BIBB COUNTIES UNTIL 115 PM CDT... AT 1235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES WEST OF THORSBY...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.